If diarrhea is very bothersome sometimes the doctor may even change the medicine (depending on what you are taking Plaquenil for).
You may be able to take medicines such as loperamide (Imodium) if you need to control it in certain circumstances. But please discuss it with your doctor.
Hi Paula, I treat my GI tract problems with diet and OTC meds. I use high-fiber foods when I'm having a flair, along with the BRAT diet (bananas, rice cereal, applesauce, and toast). I also don't eat as much of anything until it has entered my system and I have a feel for how it might affect me.
When the diarrhea and cramps are pretty terrible, I make good use of otc anti-diarrheals, using the medication at the onset of the cramping and after the 'episode' is over. I rest my bowel for several hours and then begin adding very small amounts of safe foods until I feel my GI health has improved.
If I resist overeating, I can overcome the outbreak within 4-6 weeks, but sometimes it takes a few months. Good luck!
- Plaquenil Information for Consumers
- Plaquenil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plaquenil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2009 • 1 answer
Posted 9 Mar 2010 • 1 answer
Posted 10 Aug 2010 • 1 answer
Posted 25 Feb 2013 • 31 answers
Posted 26 Sep 2016 • 0 answers